Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 19, 2014, 1:23 PM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2014, 1:23 PM CDT (18:23 UTC)
- Expired
- Sep 19, 2014, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 150 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 6.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS54 KSJT 191823
FFWSJT
TXC307-319-411-192100-
/O.NEW.KSJT.FF.W.0028.140919T1823Z-140919T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
123 PM CDT FRI SEP 19 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 114 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE
ACROSS THE WARNING AREA. RAINFALL AMOUNTS HAVE BEEN 2 TO 3 INCHES
DURING THE PAST HOUR...MAINLY 15 TO 20 MILES SOUTHEAST OF BRADY.
ALSO AN LCRA GAGE...15 MILES NORTH-NORTHEAST OF MASON HAS
REPORTED 2.63 INCHES OF RAIN DURING THE PAST HOUR. ADDITIONAL
VERY HEAVY RAINFALL WILL PRODUCE FLASH FLOODING OF
STREAMS...CREEKS AND LOW WATER CROSSINGS.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ART...VOCA...
PONTOTOC AND FREDONIA.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 1851 CROSSING TIGER CREEK...
CROSSINGS ALONG COUNTY ROAD 238...
COUNTY ROAD 212 CROSSING SAN SABA RIVER...
COUNTY ROAD 216 CROSSING MUD CREEK...
MASON-LLANO CROSSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
&&
LAT...LON 3073 9913 3114 9928 3107 9890 3092 9893
3091 9896 3073 9896 3072 9896
$$1 follow-up statement
309
WGUS74 KSJT 192000
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT FRI SEP 19 2014
TXC307-319-411-192100-
/O.CON.KSJT.FF.W.0028.000000T0000Z-140919T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCULLOCH TX-MASON TX-SAN SABA TX-
300 PM CDT FRI SEP 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN SAN SABA...NORTHEASTERN MASON AND SOUTHEASTERN MCCULLOCH
COUNTIES...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL OVER THE WARNED AREA. HOWEVER...FLASH
FLOODING ON CREEKS AND STREAMS WILL CONTINUE DUE TO RUNOFF FROM
HEAVY RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOCA...
PONTOTOC AND FREDONIA
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 1851 CROSSING TIGER CREEK...
OAK GROVE CROSSING...
CROSSINGS ALONG COUNTY ROAD 238...
SPY ROCK CROSSING...
COUNTY ROAD 212 CROSSING SAN SABA RIVER...
LAT...LON 3073 9913 3114 9928 3107 9890 3092 9893
3091 9896 3073 9896 3072 9896
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:53 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 19, 12:53 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1253 PM CDT Fri Sep 19 2014 .AVIATION... /18Z TAFS/ The main aviation forecast concerns are with showers/thunderstorms and associated reductions in ceilings and visibilities this afternoon into tonight, and with possible IFR/LIFR conditions late tonight and early Saturday morning, with low cloud ceilings. Area of showers persists early this afternoon from north of Brady to around Sweetwater. New band of convection has developed from just southeast of Brady, south across eastern Mason County. Other showers developing west and southwest of San Angelo. All of this convective activity is moving very slowly north-northeast. Expect an increase in coverage of showers with scattered thunderstorms this afternoon and evening. Carrying VCSH/VCTS groups in the area TAFs, and will update as needed. Additional showers and thunderstorms are expected tonight, with the best chance across our western and northwestern counties. The models were on target with the extent of low cloud development that occurred early this morning. Outside of convective activity, anticipate that this will occur again late tonight and early Saturday morning. Carrying low cloud (IFR) ceilings at the TAF sites. 19 && .PREV DISCUSSION... /ISSUED 1003 AM CDT FRI SEP 19 2014/ UPDATE... A forecast update is in order this morning. Satellite imagery shows widespread cloud cover, and surface observations have indicated widespread IFR and LIFR ceilings. Radar imagery shows a band of rain showers with moderate to occasionally heavy rain, extending from Eden northwest into southwestern Nolan County. Area of moderate to heavy rain over West Texas is slowly shifting east or east-southeast (referenced in the Satellite Precipitation Estimates product from NESDIS). Will update the forecast, at this time to increase cloud cover and re-work the PoP field for today. 19 PREV DISCUSSION... /ISSUED 637 AM CDT FRI SEP 19 2014/ AVIATION... /12Z TAFS/ Ceilings have come down in many places to less than 2000 ft, but trying to pin down a prevailing height is akin to playing whack-a-mole with Mother Nature. In general, ceilings will bounce around between IFR and MVFR, briefly dropping to less than 500 ft at times over the next few hours. Visibilities have followed suit along the I-20 corridor, ranging from 1/4 to 3 miles in the past hour. Generally improving conditions are anticipated by mid/late morning, with prevailing VFR conditions anticipated after 16z. Current convection is expected to weaken this morning, but additional development is expected this afternoon and tonight. A VCSH group was appended to all sites excluding KABI this afternoon. Any cells that develop may produce brief IFR visibilities and/or MVFR ceilings. Rain chances increase tonight across the north. Expect a general easterly wind at 10 kts or less. Johnson PREV DISCUSSION... /ISSUED 345 AM CDT FRI SEP 19 2014/ SHORT TERM... (Today and tonight) A split flow pattern persists over the western CONUS with a relatively deep trough along the West Coast, cut off from the stronger westerlies over the northern tier. The mid/upper-level ridge remains in place over the southern Rockies and Plains, but the remnants of Odile are trapped beneath this ridge, moving very slowly to the east across NM this morning. Copious tropical moisture has been advected into the region, as evidenced by the precipitable water values from the 00z raobs. Both the FWD and DRT precipitable water values are just below two standard deviations above climatology. However, the 1.95" PWAT at KMAF is above the 99th percentile. In other words, pretty rare! GPS PWAT data indicates values over 2.00" east of DRT. Southerly 850mb winds of 15-20 kts will continue to advect this moisture poleward throughout the day. Analysis of the wind field hints at a very weak surface boundary (or trough) extending from northwest to southeast across the CWA. The RAP Mesoanalysis also indicates a bit of a theta-e gradient over the southwest zones, in the vicinity of the stronger convection earlier in the evening. The convection over our neck of the woods continues to weaken this morning, as does the precipitation moving into the Permian Basin. However, we should still see at some activity around through the morning hours. Despite the abundant cloud cover, temperatures are forecast to warm into the mid/upper 80s across the southern and eastern zones, which should promote the development of additional convection by midday. Most of the models favor the southwest half of the forecast area for the development of showers and thunderstorms today, likely focusing a bit farther north, primarily over the western Big Country and Concho Valley tonight. The hi-res CAMS are suggesting that convection during the daytime period will be more cellular in nature, keeping the threat for flash flooding on the low side. However, tonight, as the low- level jet begins to intensify, we may see this activity grow upscale. Given the lower flash flood threat for today, no Flash Flood Watch will be issued at this time. That said, a watch may be warranted next shift, focused on the overnight period. LONG TERM... (Saturday into Thursday) Potential for heavy rainfall and flooding will continue this weekend. Remnants of Odile are expected to push northeast into the Panhandle and Northwest Texas early Saturday. A cold front then moves through West Central Texas, from northeast to southwest, Saturday afternoon and night, acting as a continuing focus for heavy rainfall. Both the GFS and NAM models indicate heavy rainfall amounts of 1 to 3 inches in the Big Country and Concho Valley, Saturday and Saturday night. Locally heavier amounts possible as the tropical atmosphere will be a efficient rainfall producer. Sunday afternoon, the heavy rainfall focus moves to the Concho Valley and areas southwest including Crockett county. This occurs, as more stable air moves in from the northeast. The main potential for heavy rainfall then moves southwest of the region Sunday night, with Crockett county having the best chance of rain. Flash flood watches may be needed this weekend. Of course, rainfall and runoff will be extremely beneficial as reservoirs are at extremely low levels and much West Central Texas is in moderate to extreme drought. Kept a slight chance of showers on Monday with low/mid level moisture remaining. Rainfall amounts will be light, if the occur. A more stable atmosphere remains over the region the rest of the week, as weak surface high pressure builds in. 04 && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 69 83 70 85 / 80 50 60 50 30 San Angelo 84 70 86 70 86 / 60 50 60 50 40 Junction 87 72 86 72 87 / 50 30 40 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 19, 5:13 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 513 AM CDT FRI SEP 19 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 513 AM CDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN LOCALIZED FLASH FLOODING...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS SATURDAY THROUGH MONDAY. FLASH FLOODING FROM LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS AND RAINFALL OBSERVERS ARE REQUESTED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:16 PM CDT | Special Weather Statement | SJT | Menard | 29 min |
| Sep 18, 8:55 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 110 min |
| Sep 18, 11:17 PM CDT | Areal Flood Advisory | SJT | Crockett | 118 min |
| Sep 18, 11:44 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Sep 19, 10:11 AM CDT | Areal Flood Advisory | SJT | Coke, Concho, Runnels | 109 min |
| Sep 19, 12:54 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 111 min |
| Sep 19, 1:56 PM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Sep 19, 2:17 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 118 min |
| Sep 19, 2:35 PM CDT | Areal Flood Advisory | SJT | Crockett | 115 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.